Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 6, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Apr 10, 2005, 6:11 AM CDT for Nobles County, Rock County, Minnesota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2005, 6:11 AM CDT (11:11 UTC)
- Expired
- Apr 10, 2005, 6:47 AM CDT
- In force
- 36 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Nobles County, MN, Rock County, MN
The radar
The Sioux Falls radar (KFSD), 54 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 11.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3208 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 101112 SVRFSD MNC105-133-101145- /O.NEW.KFSD.SV.W.0006.050410T1111Z-050410T1145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 611 AM CDT SUN APR 10 2005 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN NOBLES COUNTY IN SOUTHWEST MINNESOTA EASTERN ROCK COUNTY IN SOUTHWEST MINNESOTA * UNTIL 645 AM CDT * AT 611 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF LISMORE...OR ABOUT 8 MILES EAST OF LUVERNE...MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL ROCK AND NOBLES COUNTIES THROUGH 630 AM CDT THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4364 9620 4361 9595 4384 9587 4385 9616 $$ WILLIAMS
2 follow-up statements
000 WWUS53 KFSD 101129 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 628 AM CDT SUN APR 10 2005 MNC105-133-101145- /O.CON.KFSD.SV.W.0006.000000T0000Z-050410T1145Z/ ROCK MN-NOBLES MN- 628 AM CDT SUN APR 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 AM CDT FOR NORTHWEST NOBLES AND EXTREMNE NORTHEAST ROCK COUNTIES... AT 628 AM CDT...A TRAINED WEATHER SPOTTERS REPORTED PENNY SIZE HAIL AT LISMORE. THIS STORM WAS LOCATED NEAR KENNETH...OR ABOUT 13 MILES NORTHEAST OF LUVERNE...MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WILMONT AROUND 640 AM CDT LAT...LON 4364 9620 4361 9595 4384 9587 4385 9616 $$ WILLIAMS
000 WWUS53 KFSD 101147 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 647 AM CDT SUN APR 10 2005 MNC105-133-101157- /O.EXP.KFSD.SV.W.0006.000000T0000Z-050410T1145Z/ ROCK MN-NOBLES MN- 647 AM CDT SUN APR 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NOBLES AND ROCK COUNTIES EXPIRES AT 645 AM CDT... THE WARNING HAS EXPIRED. THE STORM HAS WEAKENED AND EXITED THE COUNTY. LAT...LON 4364 9620 4361 9595 4384 9587 4385 9616 $$ WILLIAMS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 9:00 PM CDT, 9 hours 11 minutes earlier.
Area forecast discussion, Apr 9, 9:00 PM CDT, 9 hours 11 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 900 PM CDT SAT APR 9 2005 .DISCUSSION... MAIN CONCERN TONIGHT IS PROGRESSION OF FRONT AND CONVECTION ASSOCIATED WITH IT. AT 02Z...FRONT STILL LOCATED IN THE JAMES VALLEY...EAST OF KHON BUT WEST OF KMHE. ALL 18Z GUIDANCE...RUC...NAM...AND GFS...SUGGEST THAT THE FRONT WILL FAIL TO MAKE IT TO INTERSTATE 29 TONIGHT AND MAY EVEN REMAIN WEST OF FSD MUCH OF TOMORROW. THEREFORE HAVE SLOWED THE FRONT DOWN AND NO LONGER HAVE IT THROUGH SIOUX FALL UNTIL LATE SUNDAY. IN ADDITION...WITH BRISK SOUTHERLY FLOW HAVE RAISED MIN TEMPS IN THE ERN CWA INTO THE MID 50S WITH 40S REMAINING IN THE WEST AS FORECAST. AS FOR CONVECTION...SOME MID-LEVEL ELEVATED CONVECTION DEVELOPING AHEAD OF THE FRONT ASSOCIATED WITH THE MOISTURE AXIS IN THE INTERSTATE 29 CORRIDOR. IN GENERAL EXPECT THIS TO REMAIN RELATIVELY ISOLATED AND BRIEF. OF MORE CONCERN IS CONVECTION DEVELOP WEST OF YANKTON AND SOUTHWEST INTO NEBRASKA. THIS IS LIKELY A RESULT OF A MERGER BETWEEN THE BOUNDARY ASSOCIATED WITH THE DEEPER MOISTURE MOVING NORTHWEST AND THE SOUTHEASTWARD MOVING COLD FRONT. WITH AN UPPER WAVE MOVE THROUGH NEBRASKA RESULTING IN MID LEVEL LIFT AND WEAKENING OF THE CAP...EXPECT THAT CONVECTION WILL RAPIDLY DEVELOP BETWEEN 03Z AND 06Z ALONG THIS BOUNDARY. THE OTHER QUESTION IS SEVERE THREAT. CAPES REMAIN AROUND 1000 J/KG FOR AN ELEVATED PARCEL. MODEL PROFILES SHOW IMPROVING MID-LEVEL SHEAR DURING THE NEXT COUPLE OF HOURS AND IF IT HAPPENS THIS MAY ALLOW SOME MID-LEVEL ROTATION TO OCCUR AND ENHANCE UPDRAFTS. THEREFORE THERE WILL CONTINUE TO BE A THREAT OF PRIMARILY LARGE HAIL THROUGH EARLY SUN AM...PERHAPS 08Z OR 09Z. BELIEVE THIS THREAT WILL BE PRIMARILY CONFINED FROM TYNDALL TO BKX ON THE WEST AND MARSHALL TO SIOUX CITY ON THE EAST...WITH HIGHEST PROBABILITY NEAR THE MISSOURI RIVER. AFTER MIDNIGHT...UPPER WAVE MOVES BY. WHILE SCT SHRA/TSRA WILL LIKELY CONTINUE THE LOSS OF UPPER LEVEL FORCING FOR ASCENT MAY ACT TO KEEP CONVECTION TIED TO THE BOUNDARY AND DECREASE SEVERE THREAT. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SCHUMACHER
Hazardous weather outlook, Apr 10, 4:49 AM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 449 AM CDT SUN APR 10 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 449 AM CDT SUN APR 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING...ESPECIALLY OVER SOUTHEAST SOUTH DAKOTA...MAY DECREASE AND REDEVELOP DURING THE DAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS OVER THE AREA BY TONIGHT. SEVERE STORMS...WITH LARGE HAIL AND DAMAGING WINDS...MAY DEVELOP THIS AFTERNOON OVER NORTHWEST IOWA... SOUTHWEST MINNSOTA...AND THE FAR EASTERN PART OF SOUTHEAST SOUTH DAKOTA. FLOODING... HEAVY RAIN COULD DEVELOP IN SHOWERS AND THUNDERSTORMS LATE TODAY AND TONIGHT. WHILE THE FLOOD THREAT IS SMALL...LOCAL AREAS COULD GET ENOUGH RAIN TO CAUSE PONDING OF WATER ON ROADS AND LOW AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE LIKELY MONDAY MORNING. THE PRECIPITATION SHOULD DECREASE AND GRADUALLY BECOME SCATTERED LIGHT SHOWERS MONDAY AFTERNOON INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 200 PM..MAINLY IN THE FAR EASTERN PART OF SOUTHEAST SOUTH DAKOTA AS WELL AS SOUTHWEST MINNESOTA AND NORTHWEST IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
In the hours before
Local storm report, Apr 10, 5:57 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
557 AM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM HAIL SIOUX FALLS 43.54N 96.73W
04/10/2005 1.00 INCH MINNEHAHA SD PUBLIC
HAIL MOSTLY PEA TO MARBLE SIZE WITH A FEW QUARTER SIZE
STONES.
&&
WILLIAMSNearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.